Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 28, 2021, 10:38 AM MDT for Kimball County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 10:38 AM MDT (16:38 UTC)
- Expired
- Jun 28, 2021, 11:15 AM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WWUS85 KCYS 281638 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 1038 AM MDT Mon Jun 28 2021 NEZ054-281715- Kimball NE- 1038 AM MDT Mon Jun 28 2021 ...SPECIAL WEATHER STATEMENT... At 1037 AM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Dix, or 10 miles southeast of Kimball. This storm was moving south at 5 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Kimball County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4116 10357 4116 10348 4105 10344 4105 10360 TIME...MOT...LOC 1637Z 356DEG 4KT 4113 10353 $$ Jamski
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:15 AM MDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 4:15 AM MDT, 6 hours 23 minutes before
Area Forecast Discussion...Correction National Weather Service Cheyenne WY 415 AM MDT Mon Jun 28 2021 .SHORT TERM...(Today through Wednesday) Issued at 402 AM MDT Mon Jun 28 2021 Upper air analysis depicts that the omega blocking pattern is still in effect across from British Columbia Canada into the Great Basin, and upper troughing over the Great Plains. As the upper level trough begins to transition towards the east, surface upslope winds should aid in the development of fog across the Laramie Range. Precipitation chances remain on track for later today as some smaller scale disturbances track southwards across the CWA. Rain showers are expected to be isolated and widely scattered as most of the stronger vort energy shifts eastward. Not too many concerns outside of general thunder with weak shear and SBCAPE values remain below 500 J/kg. Might see a lightning strike or two associated with any system that develop. However, confidence is lower compared to yesterday with SBCAPE values struggling to reach above 100 J/kg. Slight chance for afternoon showers and thunderstorms persist through the forecast period along the I-80 corridor primarily from some weak embedded shortwaves in the main flow and vorticity spin-up. Otherwise, influence of the weakening ridge over the Pacific Northwest and the departure of the trough that has kept our region below seasonable temperatures should widely dry out the region as temperatures slowing begin to recover through Wednesday. .LONG TERM...(Wednesday night through Sunday) Issued at 402 AM MDT Mon Jun 28 2021 Very few changes in the Long Range weather pattern, with all models continuing to show the dominant Omega Block remaining over the western quarter of the United States. Models do hint at the development of a Rex Block over time as the upper level high attempts to nudge eastward and a deep upper level low develops over the eastern United States, but this trend will be slow and will likely result in very little difference in the prevailing weather conditions across southeast Wyoming and western Nebraska into next weekend. There is moderate - high confidence that a slow warming trend will take place over the region as the upper level high/ridge axis slides into the Front Range. This will mean high temperatures climbing into the 80s to low 90s across most of the area by Friday and Saturday instead of daytime temperatures struggling to reach 70 degrees, which has been the case over the last several days. Expect a continuation of daily showers and isolated to perhaps widely scattered thunderstorms, each day, through the forecast period. The combination of cool northerly flow, llvl convergence near the mountains, and some boundary layer instability will be enough for some locally heavier showers and gusty winds. At this time, the probability for severe weather is very low as models show CAPE values below 1000 j/kg and weak shear each day as the ridge axis moves eastward. However, strong thunderstorms will be possible each day after Thursday with the overall warming trend. Kept POP between 30 to 50 percent each day, mainly for the southern portion of the area near the I-80 corridor and Colorado border. && .AVIATION...(For the 12Z TAFS through Tuesday morning) Issued at 310 AM MDT Mon Jun 28 2021 Patchy fog near KLAR will be the primary Aviation concern this morning, with VIS fluctuating between 1 to 4 miles through sunrise before lifting by 14z. Otherwise, expect scattered showers with a slight chance of thunder for all terminals, except for KRWL, after 18z this afternoon. Brief heavy rainfall and gusty winds are possible with any thunderstorms. HAZARDS/WEATHER TRENDS: Prevailing MVFR conditions at KLAR with occasional IFR CIGS/VIS at times through 14z. Any fog should lift quickly after sunrise with VFR prevailing through the rest of the day. VFR conditions will prevail for all other terminals through late this evening with brief MVFR conditions in and near rain showers and thunderstorms. && .FIRE WEATHER... Issued at 402 AM MDT Mon Jun 28 2021 The cool and unsettled weather pattern will continue through Monday with a upper ridge to the west and upper trough to the east. Weak disturbances aloft will produce isolated to scattered showers and thunderstorms. Warmer temperatures will return Tuesday and last through the end of the week. Widely scattered afternoon and early evening showers and thunderstorms are forecast across the southern Nebraska Panhandle and portions of southeast Wyoming. Minimum humidities will fall to around 15 percent late this week across lower elevations of Carbon County, however wind speeds will be less than 25 mph. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MD LONG TERM...TJT AVIATION...TJT FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 28, 6:01 AM MDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 601 AM MDT Mon Jun 28 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-117>119-291215- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-South Laramie Range Foothills- Central Laramie County-East Laramie County- 601 AM MDT Mon Jun 28 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will develop this afternoon and evening. The threat for severe weather is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Chances for showers and thunderstorms will continue through the week. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-291215- Sierra Madre Range-Snowy Range- 601 AM MDT Mon Jun 28 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will develop this afternoon and evening, and potentially move over the Mullen burn scar. Avoid recently burned areas due to the risk for flash flooding or debris flows in heavy rain. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Chances for showers and thunderstorms will continue through the week. .Spotter information statement... Spotter activation will not be needed. WYZ115-116-291215- Laramie Valley-South Laramie Range- 601 AM MDT Mon Jun 28 2021 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will develop this afternoon and evening. Patchy fog is expected to continue through the early morning hours. The threat for severe weather is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Chances for showers and thunderstorms will continue through the week. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 28, 10:38 AM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1038 AM MDT Mon Jun 28 2021 NEZ054-281715- Kimball NE- 1038 AM MDT Mon Jun 28 2021 ...SPECIAL WEATHER STATEMENT... At 1037 AM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Dix, or 10 miles southeast of Kimball. This storm was moving south at 5 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Kimball County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4116 10357 4116 10348 4105 10344 4105 10360 TIME...MOT...LOC 1637Z 356DEG 4KT 4113 10353 Jamski
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.